Tymlos - can you stop it suddenly?

Posted by rosemaryrocks @rosemaryrocks, May 18 5:38pm

I had huge improvement on DEXA scan after 9 months of Tymlos. I was thinking about quitting it because of side effects but the improvment made me think it was worth continuing. The symptoms of hypercalcimia were getting very uncomfortable.
I saw the endocrinologist, who told me to talk to my doc about taking a different blood pressure medication to reduce the hypercalcemia - but I can't get in for an enitre month. So I stopped taking Tymlos 5 days ago mostly due to exreme leg cramps but I feel SO.MUCH.BETTER that I"m thinking I should just quit.

However, my physical and mental energy levels are now so low that I can barely function. I would think that I am depressed, but it's not like I don't care about anything - it's that there's nothing worth caring about. So this isn't good. But what do I do? I read that stopping Tymlos without a back up plan is bad for you, my physical body feels tons better, and some aspect of my mental body is draining faster than a cell phone searching for a signal.
Both the endocrinologist and my primary care doc are unavailable, and there's not point in going to an urgent care because they'll just tell me make an appt with primary care. But something is really not right. Any thoughts on how to move forward?

Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.

Profile picture for osteopatient2026 @osteopatient2026

@rosemaryrocks
Except for me my tscore of -4.8 spine reclast would not do much if anything…I need a bone building med…forteo, Tymlos or Evenity are currently the only meds that work.

Jump to this post

@osteopatient2026 Right. As I understand it, Reclast is for maintaining the improvement.

REPLY
Profile picture for osteopatient2026 @osteopatient2026

@rosemaryrocks
My last blood calcium test showed 9.6 ……..within the normal limits.
Will check again September…
Hopefully cutting back a bit on the calcium as suggested by gently will help. Just started this week reducing my calcium supplement too 300mg daily…I get the other 900mg from my diet.

Jump to this post

@osteopatient2026 Good luck. I was told to avoid calcium supplements while on Tymlos. Although there are issues with info from online sites and even the Tymlos site, I did a lot of reading on corporate and medical sites to get an idea of what the professional community is thinking. This helped me frame questions for my doc.

REPLY
Profile picture for rosemaryrocks @rosemaryrocks

@dorob Yes - I had a Reclast infusion about 7 weeks after stopping Tymlos. As mentioned somewhere else, the doc was aware by now that I can be unusually senstive to medications. I'm happy to report that she extended the duration of the infusion and added an IV of saline solution. I'm even happier to report that I had no side affects.

Jump to this post

@rosemaryrocks
So wonderful to hear! Reclast is going to be my path forward as well after Tymlos. I saved the recommendations for infusion from this site and intend to present it to my doc as well. I am so pleased that you had no issues with the Reclast!

REPLY
Profile picture for rosemaryrocks @rosemaryrocks

@osteopatient2026 Good luck. I was told to avoid calcium supplements while on Tymlos. Although there are issues with info from online sites and even the Tymlos site, I did a lot of reading on corporate and medical sites to get an idea of what the professional community is thinking. This helped me frame questions for my doc.

Jump to this post

@rosemaryrocks
This is helpful…I was wondering why my gums (mucosal tissues) were blisteringly…and the cramps. If there was agony relationship?

REPLY

I don't know the answer. I Googled a lot of info, which was helpful. But definitely worth mentioning to your doc.

REPLY

I think I would try to continue on Tymlos but at a lower dose. Every time I try to achieve the standard dose of 80 mcg the side effects floor me. By reducing to 70 mcg, a small reduction, I can tolerate the fatigue I experience and for me, the time of day of the injection seems to matter. When I inject at night, I don't sleep well and that contributes to my fatigue. Many people prefer pre-bedtime injections. Not right for me. Perhaps you can experiment a bit, as well. I also get leg and foot cramps and find that by taking 250 mg. of magnesium supplement (400 is the daily requirement), I do not get the leg cramps. We are all travelling the same road and experiencing it differently. Important to find out what works best for you.

REPLY
Profile picture for willowmena @willowmena

I think I would try to continue on Tymlos but at a lower dose. Every time I try to achieve the standard dose of 80 mcg the side effects floor me. By reducing to 70 mcg, a small reduction, I can tolerate the fatigue I experience and for me, the time of day of the injection seems to matter. When I inject at night, I don't sleep well and that contributes to my fatigue. Many people prefer pre-bedtime injections. Not right for me. Perhaps you can experiment a bit, as well. I also get leg and foot cramps and find that by taking 250 mg. of magnesium supplement (400 is the daily requirement), I do not get the leg cramps. We are all travelling the same road and experiencing it differently. Important to find out what works best for you.

Jump to this post

@willowmena PS the foregoing was supposed to be a response to RosemaryRocks' post about discontinuing Tymlos.

REPLY

I would like to say that my doctor said taking the calcium and magnesium separately is much better for absorption, and check the label to see how much calcium is in one serving, and how many capsules constitutes one serving.

REPLY

In response to rosemaryrocks (@rosemaryrocks), my doctor stopped my Tymlos injections after less than four months because of severe side effects, including losing my mobility. I recovered from all the side effects after I stopped and am not on any osteoporosis medication at this time. I feel much, much better now and have recovered from all the side effects. Instead of medication, I enrolled in Onero, changed my diet, and am using supplements very strategically. I will have my next Dexa scan in December, but in the meantime, my CTX is 241 pg/mL; my P1NP is 35.4 ng/mL; HS-CRP (test for systemic inflammation which affects bone resorption) is 0.70 mg/mL; and RBC Magnesium is 6.0 mg/dL. My calcium from blood test is 9.6 mg/dL and from the 24-hour urine test is 176mg/24 hr; and my Vitamin D is 57.3 ng/mL. These are all very outcomes, and I hope that my DEXA scores improve. In short, my doctor stopped my Tymlos injections after being on it for only four months with no negative impacts. Nonetheless, it is best that you consult your doctor before stopping.

REPLY

Are you taking any Magnesium? It helps with leg cramps, even if you aren’t on TYMLOS. I take a small amount of calcium in the morning and then magnesium at least two hours later to help absorb the calcium supplement. I do get my calcium levels checked so they don’t get too high.

REPLY
Please sign in or register to post a reply.